Tired and painful legs.: Hiya, I have... - British Heart Fou...

British Heart Foundation

26,019 members17,154 posts

Tired and painful legs.

Grayjay
Grayjay

Hiya,

I have been reading up on my latest symptoms which point to PVD ( Peripheral vascular disease) ???

Over maybe the past month or so I have been getting pains and aching in my legs when I walk and feeling exhausted. Lately I'm almost falling over with it as I feel like I'm drunk and can't walk in a straight line.

I suffer with AF and heart failure and also have Emphysema.

I'm due to see the Respiratory nurse on Tues 19th so hope that I can get some help there.

Do anyone here relate to these symptoms? If so I'd be grateful for your input and advice.

Thanks.

15 Replies
Hidden
Hidden

I have had that feeling of extreme tiredness since I was diagnosed with AF 7 weeks ago and put on Bisopralol my AF is persistent. I also too suspect pvd. I put my starting to walk like I was drunk down to my legs being weak due to lack of use but despite trying to walk everyday it isn't improving. If I sit down with weight on my left foot for more than a couple of minutes my toes start to go dark blue then black starting at the big toe.

I am awaiting for the results of a 24 hour ECG and a echocardiogram to see why my AF started...god knows what they will dredge up.

Grayjay
Grayjay in reply to Hidden

Thanks Sharon, that's pretty similar to mine. Instead of my toes going black my feet and ankles swell up. Not sure what's next but will take steps to sort it, (although wobbly ones)😂

Regards

Grayjay.x

Hidden
Hidden in reply to Grayjay

Yes I get severe ankle and leg swelling too. I feel like I'm ready for the scrapheap 😁 x

Grayjay
Grayjay in reply to Hidden

Best not to think like that, we never know what's around the corner. I don't know about you but it's ups and downs constantly. All ups from now on I hope.x

Hidden
Hidden in reply to Grayjay

You can say that again I feel like a yo-yo. So much uncertainty if it isn't one thing it's another x

Grayjay
Grayjay in reply to Hidden

Hope that you've got family and friends to help you along. It is a slog but you've got to carry on and try to make the best of it. Unfortunately that's us. X

Yes, I've been having severe leg pains since my heart attack. I really don't understand what the connection could be. As justsharon says, if it's not one thing it's another. At least thanks to this forum we can see we're not alone.

Were you taking statins before the heart attack?

No I wasn't. But I was put on them after the heart attack. When I told my doctor about the leg pains she took me off them, but the pain hasn't gone away.

Absolutley. That's me too. Are you on a beta blocker? I too have AF and HF and am on a beta blocker. It is one of the side affects. It was explained to me that a beta blocker acts like a 'speed limiter' on a lorry and so your muscles will only work at a certain level. I stopped taking Bisoprolol as I was so fed up with the limitation on my life but my cardiologist was adamant that I needed a beta blocker for my conditions. O explained my problems and he put me on Carvedilol which is much better. What a have found is getting the dosages to the optimum level which is tricky. I find now that the reason my legs get tired is because I've overdone things and need to rest

Thankyou, I'm on all kinds of wonderful things. Stopped Bisopralol due to fainting etc. Been on Statins for a very long time. Told my GP a while ago and he said " Well you have got heart failure". Now it's twice as bad, putting it down to shortage of Oxygen.

Thanks again. X

Hi guys, happy sunday to you all.

Yes the aches and pains, leg muscular pain in poticula is very common with us hearty lot. Sometimes it seems like it will always be like that. Then other times when you are having those getter days. You forget what that dull pain is like.

Sometimes it does seem to be down to our meds. However, sometimes it's our diet around the time of the pain, sometimes lack of exorcise, sometimes stress or trauma and sometimes lack of sleep, which as we all know can also be down to our meds.

Sometimes, there is no explanation at all. We think we are doing everything rights and yet we still get these painsband the tiredness?

The tiredness I guess we can sometimes help ourselves by avoiding stress where possible, having less caffeine, more exorcise and plenty of water.

If we walk little abd often, we create new blood vessels, therefore push more oxigen around the body.

Rest is as important as exorcise, so we have to find the balance.

When resting, it's a good idea to elevate those legs to help with the swelling. But don't forget the foot and toe exorcises will you legs are elevated. It will help with your curculation.

Evan with emphysema, it is important to keep up with breaving and physical exorcise.

I hope you get the balance right and sort your meds out soon.

Best wishes to you Grayjay along with the rest of the Hearty club too.

Huge hugs, Jo 😊💜😊

Ps,

Sorry for poor spelling and grammar. Also not look at what has been typed as in wrong words before posting it.

I meant to say, this last month I have started a new job. I have been extremely tired and exhausted. Felt like I may just collapse in a heap on more than one occasion at work.

Aching legs, poor sleep etc. But the worst thing I have found is, I have been waking up in the night with really painful back and leg cramps.

I have been on my statins for four years now suffering the usual leg pains and cramps. But this latest episode of cramp is the worst I have had since being a teenager.

My Gp at the time said, not enough salt. Then a short while later, he said I was having too much salt.

So for years now, I haven't added salt to my meals, apart from the fery rare time on my tomatoes.

Doesn't mean anything, I just thought I'd share that bit.

Anyway on a brighter note, my job is going well. So fingers crossed I manage to stay awake while working, so not to get the sack, lol! 😞😊😊😊

You need salt. Lack of it can cause cramp. My Doc has started me on Vitamin D tabs and that has helped a lot so far. Fingers crossed.

Thanks Sina.

Sounds like a valve issue

You may also like...